Alert archive / Illinois / Flash Flood Warnings in 1999
Flash Flood Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Feb 1, 1999, 1:05 PM CST for Whiteside County, Illinois. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 1999, 1:05 PM CST (19:05 UTC)
- Expired
- Feb 1, 1999, 11:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 58 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 011908 FFWMLI ILC195-020500- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 105 PM CST MON FEB 1 1999 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * FLOOD WARNING FOR... WHITESIDE COUNTY ILLINOIS * UNTIL 1100 PM CST * THE WHITESIDE COUNTY SHERIFF REPORTED AN ICE JAM ON THE ROCK RIVER WITH WATER COVERING PORTIONS OF ROUTE 78 BETWEEN PROPHETSTOWN AND LYNDON. * ROUTE 78 MAY REMAIN IMPASSABLE FOR A SHORT TIME. DO NOT DRIVE THROUGH FLOODED AREAS! TWO FEET OF SWIFTLY FLOWING WATER CAN WASH MOST VEHICLES FROM A ROAD. ALSO...THE ROADBED MAY NOT BE INTACT UNDER THE WATER. ICE JAMS MAY CAUSE RIVER STAGE FLUCTUATIONS OF A FEW FEET. ZOGG/MCCLURE &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Feb 1, 2:25 AM CST, 10 hours 40 minutes earlier.
Area forecast discussion, Feb 1, 2:25 AM CST, 10 hours 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED PRELIMINARY CCF NUMBERS
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 AM CST MON FEB 1 1999
UPR LOW CONTS TO SPIN OVR LWR OHIO VLY. SAT LOOP AND PROFILER PLAN
VIEWS SUGGEST THAT LOW HAS MVD ENE TO SRN IL/IN BORDER AT 06Z. SFC
CHART AT 06Z SHOWS THAT SFC LOW HAS FILLED WITH LOWEST PRES AND WIND
FIELD INDICATING REMANANTS OF LOW OVR E CNTRL MO. DENSE FOG HAS
SPREAD N ACRS SWRN SCTNS OF CWA THIS MRNG. SEVERAL SITES WITH VSBYS
AOB 1/4 MI. SUSTAINED EASTERLY FLOW IN BNDRY LAYER AND DEEP SLY FLOW
ABV BNDRY LAYER POINTS TO FOG/ST HANGING AROUND MST OF DAY. DENSE FOG
ADVSRY WILL BE WARRENTED AT LEAST FOR IA CNTYS SOUTH OF I-80...BUT
WILL WATCH UNTIL ZONE RELEASE WITH POSSIBILITY OF EXPANDING ADVSRY N.
FOR NOW THE EAST EDGE OF THE DENSE FOG HAS BEEN SNTRY FROM AROUND MQB
TO JUST WEST OF DVN AND DBQ. SHLD BE ABLE TO HOLD OFF ON ADVSYR E OF
THIS LINE...BUT WILL INCLUDE SM MNTN OF DENSE FOG IN THE QC AREA.
THINK THAT VSBYS WILL IMPROVE ENUF AS MORNING PROGRESSES TO LIMIT
ADVSRY TO BEFORE NOON. NXT TROF CROSSING THE ROCKIES THIS MORNING
AND WILL START TO IMPACT THE CWA AS EARLY AS LATE AFTN IN THE W.
LOOKS LIKE MAINLY LGT PCPN WITH THIS EVENT. SHOULD BE RN AT THE
START THIS EVE BUT SFC FNT MVS THRU AFT MIDNIGHT AND LOW LVLS COOL
ENUF THAT A CHANGE OVR TO SN WILL BE POSSIBLE BEFORE PCPN ENDS.
UPR TROF MVS E OF AREA ERLY TUES AND SHLD SEE CLDS DCRS FM W TO E DRNG
DAY. WILL STAY CLOSE TO MOS GUID TMPS TDA. TMPS HAVE BEEN STEADY OR
RISING SM SO FAR THIS MRNG AND ARE ONLY A FEW DEGREES FRM FCST MAXES.
EVEN WITH LOW CLDS SHLD SEE SM WK WAA LATER IN DAY AS LOW LVL FLOW
TURNS SLY. 2M TMPS ON THE ETA/AVN SUGGEST THAT MOS GUID MAY BE ON THE
COOL SIDE TNGT SO WILL GO SLIGHTLY HIER. MOS TMPS LK RSNBL TUE ESPCLY
IF CLRNG OCCURS.
DBQ CE 039/029 036/028 039 19475
CID CE 039/028 038/028 040 19474
MLI CS 041/031 039/030 042 19376
BRL FO 044/032 040/032 043 19376
.DVN...
IL...NONE.
IA...DENSE FOG ADVISORY SUGGESTED FOR COUNTIES SOUTH OF I-80 FOR
THIS MORNING.
FERRYNearby
Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.